A note on social welfare orders satisfying Pigou-Dalton transfer principle

Research output: Contribution to journalArticleResearchpeer-review

1 Citation (Scopus)

Abstract

This paper studies the constructive nature of social welfare orders on infinite utility streams defined on X = Y, satisfying the Pigou-Dalton transfer principle (PD), which are known to be representable (see Alcantud (2010) and Sakamoto (2012)). We describe the restrictions on domain Y for explicit representation or construction of the social welfare orders satisfying (i) PD and monotonicity; or (ii) PD only. We show that the restrictions on Y for either (a) construction; or (b) explicit representation of the social welfare orders are identical in both cases.

Original languageEnglish
JournalHitotsubashi Journal of Economics
Volume57
Issue number2
StatePublished - 1 Dec 2016

Fingerprint

Social welfare
Monotonicity

Keywords

  • Construction
  • Correspondence principle
  • Non-Ramsey Set
  • Pigou-Dalton transfer principle
  • Representation
  • Social welfare orders

Cite this

@article{14bf609cfab04f03b37807552a837b9d,
title = "A note on social welfare orders satisfying Pigou-Dalton transfer principle",
abstract = "This paper studies the constructive nature of social welfare orders on infinite utility streams defined on X = Yℕ, satisfying the Pigou-Dalton transfer principle (PD), which are known to be representable (see Alcantud (2010) and Sakamoto (2012)). We describe the restrictions on domain Y for explicit representation or construction of the social welfare orders satisfying (i) PD and monotonicity; or (ii) PD only. We show that the restrictions on Y for either (a) construction; or (b) explicit representation of the social welfare orders are identical in both cases.",
keywords = "Construction, Correspondence principle, Non-Ramsey Set, Pigou-Dalton transfer principle, Representation, Social welfare orders",
author = "Ram Dubey",
year = "2016",
month = "12",
day = "1",
language = "English",
volume = "57",
journal = "Hitotsubashi Journal of Economics",
issn = "0018-280X",
publisher = "Hitotsubashi University",
number = "2",

}

A note on social welfare orders satisfying Pigou-Dalton transfer principle. / Dubey, Ram.

In: Hitotsubashi Journal of Economics, Vol. 57, No. 2, 01.12.2016.

Research output: Contribution to journalArticleResearchpeer-review

TY - JOUR

T1 - A note on social welfare orders satisfying Pigou-Dalton transfer principle

AU - Dubey, Ram

PY - 2016/12/1

Y1 - 2016/12/1

N2 - This paper studies the constructive nature of social welfare orders on infinite utility streams defined on X = Yℕ, satisfying the Pigou-Dalton transfer principle (PD), which are known to be representable (see Alcantud (2010) and Sakamoto (2012)). We describe the restrictions on domain Y for explicit representation or construction of the social welfare orders satisfying (i) PD and monotonicity; or (ii) PD only. We show that the restrictions on Y for either (a) construction; or (b) explicit representation of the social welfare orders are identical in both cases.

AB - This paper studies the constructive nature of social welfare orders on infinite utility streams defined on X = Yℕ, satisfying the Pigou-Dalton transfer principle (PD), which are known to be representable (see Alcantud (2010) and Sakamoto (2012)). We describe the restrictions on domain Y for explicit representation or construction of the social welfare orders satisfying (i) PD and monotonicity; or (ii) PD only. We show that the restrictions on Y for either (a) construction; or (b) explicit representation of the social welfare orders are identical in both cases.

KW - Construction

KW - Correspondence principle

KW - Non-Ramsey Set

KW - Pigou-Dalton transfer principle

KW - Representation

KW - Social welfare orders

UR - http://www.scopus.com/inward/record.url?scp=84991688628&partnerID=8YFLogxK

M3 - Article

VL - 57

JO - Hitotsubashi Journal of Economics

JF - Hitotsubashi Journal of Economics

SN - 0018-280X

IS - 2

ER -